Alabama, 2005Tornado in Alabama, September 25, 2005
September 25, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 25, 12:55 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 25, 12:55 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT SUN SEP 25 2005
.DISCUSSION...
NUMEROUS ROTATING CELLS OVER WESTERN ALABAMA THIS AFTERNOON...
ENHANCED BY INCREASED INSTABILITY DUE TO AFTERNOON HEATING.
EXPECTATION IS THAT CELLS WILL LOSE INTENSITY AS SUN GOES
DOWN...BUT MAY NOT DECREASE MUCH IN COVERAGE. WILL CONTINUE WITH
HIGH POPS OVERNIGHT...WHICH SHIFTS INTO EASTERN ALABAMA BY EARLY
TOMORROW.
FORECAST RETURNS MORE TO NORMAL...AS REMNANTS OF RITA HEAD
NORTHEASTWARD OUT OF THE PICTURE. DRYING TREND WILL SPREAD FROM
WEST TO EAST STARTING TOMORROW AFTERNOON...THROUGH TOMORROW EVENING.
REST OF THE FORECAST WILL BE BASED ON THE GFS SOLUTION...AND THAT
MEANS A BIG COLD FRONT THE END OF THE WEEK. BASED ON SEVERAL RUNS
OF STRONG COLD FRONT SOLUTION...AND SUPPORT FROM GFS ENSEMBLES...
IVE STARTED TO INDICATE MUCH COOLER TEMPS (ESPECIALLY FRIDAY AND
SATURDAY MORNINGS). LIMITED MOISTURE INDICATED WITH COLD
FRONT...SO POPS ARE ONLY AROUND 20 PERCENT AT THIS TIME. IF LATER
RUNS INDICATE BETTER MOISTURE...THEN WE MAY NEED TO RAISE POPS A
BIT MORE FOR WEDNESDAY NIGHT AND/OR THURSDAY.
FIRST COOL SNAP OF FALL WONT LAST LONG...HOWEVER...AS MODERATING
TREND INDICATED FOR LATTER HALF OF NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 81 64 86 / 100 70 10 10
ANNISTON 70 81 66 87 / 100 80 10 10
BIRMINGHAM 71 86 67 85 / 100 60 10 10
TUSCALOOSA 72 87 66 88 / 100 50 0 0
CALERA 72 86 66 88 / 100 60 10 0
AUBURN 69 81 67 86 / 80 80 20 0
MONTGOMERY 72 85 67 89 / 80 70 20 0
TROY 71 85 69 88 / 70 80 30 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY WEST HALF UNTIL 7 PM.
&&
61
Hazardous weather outlook, Sep 25, 4:31 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT SUN SEP 25 2005
ALZ011>015-017>050-262231-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
531 PM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
...RISK OF DAMAGING WINDS...INCLUDING TORNADOES...POSSIBLE FOR
ENTIRE REGION THROUGH 9 PM TONIGHT...
.DAY ONE...(THIS EVENING AND TONIGHT).
THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE
EVENING...WITH THE THREAT OF TORNADOES AND HEAVY RAIN. NUMEROUS
REPORTS OF DAMAGE HAVE ALREADY BEEN REPORTED ACROSS WEST CENTRAL
ALABAMA. AT THIS TIME THE TORNADO THREAT SHOULD DIMINISH AFTER 9
PM...AS INSTABILITY FROM AFTERNOON HEATING IS LOST. HOWEVER, THE
POTENTIAL FOR NON-TORNADIC THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...WITH VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH.
THESE THUNDERSTORMS ARE EMBEDDED IN AREAS OF LOW CLOUDS..AND WILL
LIKELY BE MOVING QUICKLY TO THE NORTHEAST AT 40 MPH OR GREATER.
THUS...ANY TORNADOES THAT DEVELOP WILL LIKELY BE DIFFICULT TO SEE
WITH YOUR EYES...AND YOU SHOULD IMMEDIATELY TAKE COVER IF WARNINGS
ARE ISSUED.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS THE
REMAINDER OF THE UPPER SUPPORT ASSOCIATED WITH RITA...MOVES
ACROSS THE AREA. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED THROUGH THE EVENING HOURS...AND UNTIL THE TORNADO WATCH
EXPIRES.
In the hours before
Local storm report, Sep 25, 3:54 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FUNNEL CLOUD 5 NW PALMETTO 33.54N 88.04W
09/25/2005 LAMAR AL FIRE DEPT/RESCUE
A FUNNEL CLOUD WAS REPORTED NEAR THE PALMETTO COMMUNITY.
&&
MBAERLocal storm report, Sep 25, 3:57 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 SW ALICEVILLE 33.09N 88.19W
09/25/2005 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN WEST OF ALICEVILLE.
&&
MBAERLocal storm report, Sep 25, 3:58 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FUNNEL CLOUD WINFIELD 33.93N 87.80W
09/25/2005 MARION AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR WINFIELD.
&&
MBAERLocal storm report, Sep 25, 4:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 5 S GLEN ALLEN 33.81N 87.74W
09/25/2005 FAYETTE AL AMATEUR RADIO
TORNADO WAS REPORTED BETWEEN GLEN ALLEN AND HUBBERTVILLE.
&&
MBAERLocal storm report, Sep 25, 4:03 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TORNADO 3 S SAMANTHA 33.36N 87.58W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
TORNADO STILL ON THE GROUND ACROSS HIGHWAY 43 NEAR LAKE
TUSCALOOSA. THIS AREA IS JUST SOUTH OF SAMANTHA. DEBRIS
CLOUD VISIBLE AND TREES DOWN.
&&
MBAERLocal storm report, Sep 25, 4:05 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FUNNEL CLOUD 3 E VERNON 33.76N 88.06W
09/25/2005 LAMAR AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED IN THE CROSSVILLE COMMUNITY.
0136 PM FUNNEL CLOUD 5 NW PALMETTO 33.54N 88.04W
09/25/2005 LAMAR AL FIRE DEPT/RESCUE
A FUNNEL CLOUD WAS REPORTED NEAR THE PALMETTO COMMUNITY.
0215 PM TSTM WND DMG 3 SW ALICEVILLE 33.09N 88.19W
09/25/2005 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN WEST OF ALICEVILLE.
0218 PM TORNADO ALICEVILLE 33.13N 88.16W
09/25/2005 PICKENS AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0228 PM TSTM WND DMG BELK 33.65N 87.93W
09/25/2005 FAYETTE AL AIRPLANE PILOT
ROOF AND PORCH DESTROYED
0228 PM FUNNEL CLOUD BELK 33.65N 87.93W
09/25/2005 FAYETTE AL PUBLIC
NEAR FAYETTE
0242 PM FUNNEL CLOUD WINFIELD 33.93N 87.80W
09/25/2005 MARION AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED NEAR WINFIELD.
0253 PM TORNADO 5 N FAYETTE 33.77N 87.83W
09/25/2005 FAYETTE AL PUBLIC
0255 PM TORNADO 5 S GLEN ALLEN 33.81N 87.74W
09/25/2005 FAYETTE AL AMATEUR RADIO
TORNADO WAS REPORTED BETWEEN GLEN ALLEN AND HUBBERTVILLE.
0300 PM TORNADO 10 W SAMANTHA 33.41N 87.75W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
ALONG COUNTY LINE NEAR ECHOLA, STRUCTURAL DAMAGES
0308 PM TSTM WND DMG 5 E DOUBLE SPRINGS 34.15N 87.32W
09/25/2005 WINSTON AL EMERGENCY MNGR
ROOF BLOWN OFF, PSBL TORNADO
0308 PM FUNNEL CLOUD GLEN ALLEN 33.88N 87.74W
09/25/2005 FAYETTE AL EMERGENCY MNGR
0315 PM TSTM WND DMG 10 W SAMANTHA 33.41N 87.75W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
STRUCTURAL DAMAGES, PSBL TORNADO NEAR ECHOLA
0325 PM FUNNEL CLOUD E BERRY 33.66N 87.61W
09/25/2005 FAYETTE AL PUBLIC
HAMS RELAYED
0350 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
09/25/2005 WINSTON AL EMERGENCY MNGR
BETWEEN HIWAYS 13 AND 278
0352 PM TORNADO 2 N CLINTON 32.95N 87.98W
09/25/2005 GREENE AL FIRE DEPT/RESCUE
VOLUNTEER FD REPORTING NEAR JENA...
0400 PM TORNADO 2 NE MANTUA 33.07N 87.90W
09/25/2005 GREENE AL FIRE DEPT/RESCUE
ON SIPSEY RIVER
0412 PM DOWNBURST SE ELROD 33.25N 87.79W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
CORNELIUS CHAPEL
0415 PM TORNADO S ELROD 33.25N 87.79W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
*** 2 INJ *** MCALISTER TRAILER PARK
0436 PM TORNADO 3 S SAMANTHA 33.36N 87.58W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
TORNADO STILL ON THE GROUND ACROSS HIGHWAY 43 NEAR LAKE
TUSCALOOSA. THIS AREA IS JUST SOUTH OF SAMANTHA. DEBRIS
CLOUD VISIBLE AND TREES DOWN.
&&
MBAERTornado, Greene
- When
- September 25, 4:37 PM CST to 4:46 PM CST
- Where
- Greene County, 7 mi SW of Clinton
- Rating
- F1
- Path length
- 6 mi
- Path width
- 250 yd
- Property damage
- $250,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 32.850, -88.083
A tornado touched down just east of County Road 20 near Trussells Creek. The tornado moved roughly parallel to Trussells Creek and lifted before the town of Clinton. This tornado primarily affect rural countryside in west central Greene County. The tornado did produce significant tree damage along its path as hundreds of trees were snapped off or uprooted along the path. Many acres will have to be clear cut to salvage the timber. The tornado damage path was 6 miles long and 250 yards wide at its widest point. This tornado was produced by the remnants of Hurricane Rita. Begin: 32 50.52/88 03.94 End: 32 54.37/87 59.85
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$200,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473018.